In February 2008, Baxter Healthcare Corporation recalled all heparin products because of reports of adverse events associated with the use of heparin. Most of these adverse reactions occurred in renal dialysis, invasive cardiovascular procedures, and apheresis procedures. Patient reactions included nausea, dizziness, stomach pain, fainting, unresponsiveness, shortness of breath, drug ineffectiveness, burning sensation, redness or paleness of the skin, increased sweating, and bleeding tendencies. In March, B. Braun Medical Inc recalled its heparin solutions and Covidien recalled its pre-filled syringes containing heparin. However, regulators focused on problems with heparin that was sourced from China and sold in the United States by Baxter. The Food and Drug Administration (FDA) identified a previously unknown contaminant in this heparin, and suspect that the contamination was likely done for economic reasons. Two tests are available to detect the heparin-like substance and the FDA...
Skip Nav Destination
News & Resources| June 01 2008
News & Resources
Crit Care Nurse (2008) 28 (3): 11.
- Views Icon Views
- Share Icon Share
News & Resources. Crit Care Nurse 1 June 2008; 28 (3): 11. doi: https://doi.org/10.4037/ccn2008.28.3.11
Download citation file:
Don't already have an account? Register